Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 43, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 30, 2016, 6:08 PM CDT for Ozark County, Missouri. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 30, 2016, 6:08 PM CDT (23:08 UTC)
- Expired
- Apr 30, 2016, 7:00 PM CDT
- In force
- 52 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 50.0 mph
County Ozark County, MO
The radar
The Springfield radar (KSGF), 109 km from the middle of the area, began a volume at 23:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 30, 6:34 PM CDT | HAIL 2 | 1 Ne Gainesville, MO | FROM 2 INCH TO 1.5 INCH HAIL. SIZE ESTIMATED FROM PHOTO. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 26 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 30, 3:59 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 11.1 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 194 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 485 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 155 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
The text
As transmitted.
375
WUUS53 KSGF 302308
SVRSGF
MOC153-010000-
/O.NEW.KSGF.SV.W.0043.160430T2308Z-160501T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
608 PM CDT SAT APR 30 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL OZARK COUNTY IN SOUTHWESTERN MISSOURI...
* UNTIL 700 PM CDT
* AT 607 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR ARKAWANA...OR
NEAR BULL SHOALS...MOVING NORTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
* LOCATIONS IMPACTED INCLUDE...
NORFORK LAKE... GAINESVILLE...
PONTIAC... WILLHOIT...
ROCKBRIDGE... ZANONI...
TECUMSEH... HARDENVILLE...
SYCAMORE... BRIXEY...
UDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3680 9250 3680 9229 3666 9213 3649 9232
3650 9262
TIME...MOT...LOC 2307Z 218DEG 21KT 3645 9251
HAIL...1.25IN
WIND...<50MPH
$$
BOXELL3 follow-up statements
548
WWUS53 KSGF 302319
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
619 PM CDT SAT APR 30 2016
MOC153-010000-
/O.CON.KSGF.SV.W.0043.000000T0000Z-160501T0000Z/
OZARK MO-
619 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR CENTRAL OZARK COUNTY...
AT 618 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESVILLE...
OR 12 MILES NORTHEAST OF BULL SHOALS...MOVING NORTHEAST AT 25 MPH.
HAZARD...PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE
TO ROOFS...SIDING...WINDOWS...AND VEHICLES.
LOCATIONS IMPACTED INCLUDE...
NORFORK LAKE... GAINESVILLE...
PONTIAC... WILLHOIT...
ROCKBRIDGE... ZANONI...
TECUMSEH... HARDENVILLE...
SYCAMORE... BRIXEY...
UDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3680 9250 3680 9229 3666 9213 3649 9232
3650 9262
TIME...MOT...LOC 2318Z 214DEG 23KT 3652 9245
HAIL...1.50IN
WIND...<50MPH
$$
BOXELL974
WWUS53 KSGF 302326
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
626 PM CDT SAT APR 30 2016
MOC153-010000-
/O.CON.KSGF.SV.W.0043.000000T0000Z-160501T0000Z/
OZARK MO-
626 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR EASTERN OZARK COUNTY...
AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESVILLE...
OR 15 MILES NORTH OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.
HAZARD...QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
NORFORK LAKE... GAINESVILLE...
ZANONI... TECUMSEH...
HARDENVILLE... SYCAMORE...
UDALL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3680 9238 3680 9229 3666 9213 3649 9232
3650 9252
TIME...MOT...LOC 2326Z 218DEG 21KT 3656 9241
HAIL...1.00IN
WIND...<50MPH
$$
BOXELL006
WWUS53 KSGF 302342
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
642 PM CDT SAT APR 30 2016
MOC153-010000-
/O.CON.KSGF.SV.W.0043.000000T0000Z-160501T0000Z/
OZARK MO-
642 PM CDT SAT APR 30 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT
FOR NORTHEASTERN OZARK COUNTY...
AT 641 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GAINESVILLE...
OR 20 MILES NORTH OF MOUNTAIN HOME...MOVING NORTHEAST AT 25 MPH.
HAZARD...HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...DAMAGE TO VEHICLES IS EXPECTED.
LOCATIONS IMPACTED INCLUDE...
GAINESVILLE... TECUMSEH...
HARDENVILLE... SYCAMORE...
ZANONI...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS STORM IS PRODUCING LARGE HAIL. SEEK SHELTER NOW INSIDE A STURDY
STRUCTURE AND STAY AWAY FROM WINDOWS.
&&
LAT...LON 3680 9238 3680 9229 3669 9216 3657 9224
3660 9246
TIME...MOT...LOC 2341Z 218DEG 21KT 3663 9234
HAIL...1.25IN
WIND...<50MPH
$$
BOXELLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 30, 3:02 PM CDT, 3 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 3:02 PM CDT, 3 hours 6 minutes before
Area Forecast Discussion National Weather Service Springfield MO 302 PM CDT SAT APR 30 2016 .SHORT TERM...(This evening through Sunday) Issued at 228 PM CDT Sat Apr 30 2016 Dryline currently moving across the forecast area this afternoon is expected to spark storms that will affect mainly the eastern Ozarks through this evening. A few strong to severe storms will be possible through early evening as mentioned in the previous mesoscale discussion. Otherwise expect sky cover to continue clearing from west to east as drier airmass behind the cold front spreads across the area and main area of low pressure over the central Plains pushes eastward toward the Ohio Valley. Temperatures are expected to drop into the 40s over the western Ozarks and southeast Kansas tonight. Still looks like we will have temperatures about 10 to 15 degrees cooler on Sunday. .LONG TERM...(Sunday Night through Saturday) Issued at 228 PM CDT Sat Apr 30 2016 Models have increased the coverage of precipitation associated with passage of upper level trough axis on Monday/Monday night...but continue to keep accumulations low. Instability is low to nil so will keep thunder out of the forecast. The rest of the work week looks dry as high pressure builds across the region and upper ridge sets up across the Rockies. There may be some increase in cloud cover Wednesday night as a weak disturbance drops southeast around the back side of the Great Lakes upper trough. Storm activity may pick up late next weekend as an upper level trough develops over the southwest U.S. && .AVIATION...(For the 18Z TAFS through 18Z Sunday afternoon) Issued at 1248 PM CDT Sat Apr 30 2016 MVFR ceilings will persist for a few more hours at SGF and JLN before the frontal boundary moves through and things begin to mix out. Kept vicinity thunder at BBG this afternoon as storms should fire close to there but will likely be just to the east of the site. VFR conditions will prevail from this evening through Sunday. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Burchfield
Hazardous weather outlook, Apr 30, 5:22 PM CDT, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 522 PM CDT SAT APR 30 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-012230- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 522 PM CDT SAT APR 30 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS EVENING AND TONIGHT. WEATHER HAZARDS EXPECTED... ELEVATED HAIL RISK. LIMITED THUNDERSTORM WIND DAMAGE RISK. ELEVATED LIGHTNING RISK. DISCUSSION... SCATTERED THUNDERSTORMS WILL PERSIST INTO EARLY THIS EVENING...MAINLY IN AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE TO HOUSTON TO ROLLA. THE MAIN POTENTIAL HAZARDS FROM THESE STORMS WILL BE HAIL TO THE SIZE OF QUARTERS...FREQUENT LIGHTNING...AND BRIEF HEAVY RAINFALL. A FEW STORMS MAY ALSO PRODUCE WIND GUSTS OVER 50 MPH. STORMS ARE EXPECTED TO DIMINISH AND PUSH OUT OF THE EASTERN OZARKS BY LATE EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING FOR AREAS ALONG AND EAST OF A LINE FROM GAINESVILLE TO HOUSTON TO ROLLA. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) SCHAUMANN
The office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 11:17 PM CDT | Areal Flood Advisory | SGF | Barton, Dade, Jasper, Lawrence, McDonald, Newton | 6 hr |
| Apr 30, 9:25 AM CDT | River Flood Warning | SGF | Bates, Vernon | 70 hr |
| Apr 30, 6:46 PM CDT | Severe Thunderstorm Warning | SGF | Douglas, Howell, Ozark, Texas | 44 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.